Journal of Mathematical Fluid Mechanics

, Volume 14, Issue 1, pp 33–41 | Cite as

Point Singularities of 3D Stationary Navier–Stokes Flows



This article characterizes the singularities of very weak solutions of 3D stationary Navier–Stokes equations in a punctured ball which are sufficiently small in weak L3.

Mathematics Subject Classification (2010)

Primary 35Q30 Secondary 76D05 


Stationary Navier–Stokes equations point singularity very weak solution Landau solution 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Batchelor, G.K.: An Introduction to Fluid Dynamics, Cambridge University Press (1974) (paperback edition)Google Scholar
  2. 2.
    Cannone M., Karch G.: Smooth or singular solutions to the Navier–Stokes system? J. Differ. Equ. 197(2), 247–274 (2004)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Chen, C.-C., Strain, R.M., Yau, H.-T., Tsai, T.-P.: Lower bound on the blow-up rate of the axisymmetric Navier–Stokes equations, Int. Math. Res. Not. (2008) (article ID rnn016, 31 pages). doi:10.1093/imrn/rnn016
  4. 4.
    Choe H.J., Kim H.: Isolated singularity for the stationary Navier–Stokes system. J. Math. Fluid Mech. 2(2), 151–184 (2000)MathSciNetADSMATHCrossRefGoogle Scholar
  5. 5.
    Dyer R.H., Edmunds D.E.: Removable singularities of solutions of the Navier–Stokes equations. J. Lond. Math. Soc. 2(2), 535–538 (1970)MathSciNetMATHGoogle Scholar
  6. 6.
    Galdi G.P.: An Introduction to the Mathematical Theory of the Navier–Stokes Equations, vol. I. Springer, New York (1994)CrossRefGoogle Scholar
  7. 7.
    Galdi G.P.: An Introduction to the Mathematical Theory of the Navier–Stokes Equations, vol. II. Springer, New York (1994)MATHCrossRefGoogle Scholar
  8. 8.
    Kim H., Kozono H.: A removable isolated singularity theorem for the stationary Navier–Stokes equations. J. Differ. Equ. 220, 68–84 (2006)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Korolev, A., Sverak, V.: On the large-distance asymptotics of steady state solutions of the Navier–Stokes equations in 3D exterior domains, preprint: arXiv:0711.0560v1Google Scholar
  10. 10.
    Kozono H., Yamazaki M.: Uniqueness criterion of weak solutions to the stationary Navier–Stokes equations in exterior domains. Nonlinear Anal. Ser. A: Theory Methods 38, 959–970 (1999)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Landau L.D.: A new exact solution of the Navier–Stokes equations. Dokl. Akad. Nauk SSSR 43, 299 (1944)Google Scholar
  12. 12.
    Landau, L.D., Lifshitz, E.M.: Fluid Mechanics, 2nd edn. Butterworth-Heinemann (2000 paperback reprinting)Google Scholar
  13. 13.
    Nazarov S.A., Pileckas K.: On steady Stokes and Navier-Stokes problems with zero velocity at infinity in a three-dimensional exterior domain. J. Math. Kyoto Univ. 40(3), 475–492 (2000)MathSciNetMATHGoogle Scholar
  14. 14.
    O’Neil R.: Convolution operators and L(pq) spaces. Duke Math. J. 30, 129–142 (1963)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Shapiro V.L.: Isolated singularities for solutions of the nonlinear stationary Navier–Stokes equations. Trans. Amer. Math. Soc. 187, 335–363 (1974)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Shapiro V.L.: Isolated singularities in steady state fluid flow. SIAM J. Math. Anal. 7, 577–601 (1976)MathSciNetADSMATHCrossRefGoogle Scholar
  17. 17.
    Sverak, V.: On Landau’s Solutions of the Navier–Stokes Equations, preprint: arXiv:math/0604550v1Google Scholar
  18. 18.
    Sverak V., Tsai T.-P.: On the spatial decay of 3-D steady-state Navier–Stokes flows. Commun. Partial Differ. Equ. 25, 2107–2117 (2000)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Tian G., Xin Z.: One-point singular solutions to the Navier–Stokes equations. Topol. Methods Nonlinear Anal. 11(1), 135–145 (1998)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsOsaka UniversityToyonakaJapan
  2. 2.Department of MathematicsUniversity of British ColumbkiaVancouverCanada

Personalised recommendations